MAUDE Adverse Event Report: I.T.S. GMBH STRAIGHT PLATE, 4.5MM, 12-HOLE

I.T.S. GMBH STRAIGHT PLATE, 4.5MM, 12-HOLE
Model Number 21103-12
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) of the last three shipments to our distributor of the plate (b)(4) were inspected and showed no deviations as not lot number was provided.The quality forms met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing that would contribute to this complaint condition.A review of the raw material device history record revealed no deviation.The material was determined to be conforming and was used as is per product development approval.We have consulted an experienced trauma surgeon for his independent opinion: dr.(b)(6): the provided x-ray shows a transverse fracture with an infect-pseudoarthrosis and signs of non-union.There is a big comminuted zone with no medial support/buttress and thus the fracture compressed for about 30-40mm after plate breakage.If plating this kind of fracture, a second ventral aligned plate has to be used a neutralization plate.But, the preferred procedure for this kind of transverse fracture is intramedullary nailing in combination with cancellous bone graft.
 
Event or Problem Description
It was reported that a straight plate, 4.5mm, 12-hole was determined to be broken postoperatively.Original implant date (b)(6) 2019.A revision surgery was performed on an unknown date.

Brand Name
STRAIGHT PLATE, 4.5MM, 12-HOLE
Common Device Name
STRAIGHT PLATE, 4.5MM, 12-HOLE
Manufacturer (Section D)
I.T.S. GMBH
autal 28
lassnitzh?he, 8301
AU  8301
MDR Report Key8756578
Report Number3004369035-2019-00005
Device Sequence Number1488899
Product Code HRS
UDI-Device Identifier09120034304774
UDI-Public09120034304774
Combination Product (Y/N)N
PMA/510(K) Number
K060156
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number21103-12
Device Catalogue Number21103-12
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2019
Initial Report FDA Received Date07/03/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight59